Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 241, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Sep 26, 2018, 5:45 AM CDT for Clark County, Crawford County, Illinois; Sullivan County, Vigo County, Indiana. It took effect at Sep 26, 2018, 6:27 PM CDT. It was in force for 113 min.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2018, 5:45 AM CDT (10:45 UTC)
- In effect from
- Sep 26, 2018, 6:27 PM CDT
- Expired
- Sep 26, 2018, 8:20 PM CDT
- In force
- 113 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clark County, IL, Crawford County, IL, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Terre Haute...US Hwy 150 Eastbound (TERI3). The gauge peaked at 15.69 ft at Sep 26, 2018, 11:00 PM CDT.
- Action stage
- 11.5 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 24.5 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03341500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
137
WGUS43 KIND 261045
FLWIND
Flood Warning
National Weather Service Indianapolis IN
645 AM EDT Wed Sep 26 2018
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following river in west central
Indiana...
Wabash River...
.Lowland flooding will develop quickly today along portions of the
Wabash River in the Montezuma, Clinton and Terre Haute areas of
west central Indiana. River crests will be 1 to 2 feet higher than
levels seen in late August and the first half of September.
Locally heavy rains of 2 to 4 inches fell since Monday in portions of
east central Illinois and west central Indiana.
Significant flooding is not expected. Flooding will affect some
local roads, low agricultural land and some river parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC121-165-167-261644-
/O.NEW.KIND.FL.W.0240.180926T1415Z-180927T2100Z/
/MTZI3.1.ER.180926T1415Z.180927T0000Z.180927T0900Z.NO/
645 AM EDT Wed Sep 26 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Montezuma.
* from this morning to Thursday afternoon.
* At 5:45 AM Wednesday the stage was 13.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 14.7 feet by this evening. It will fall below flood
stage by late tonight.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$
ILC023-033-INC153-167-261644-
/O.NEW.KIND.FL.W.0241.180927T0554Z-180927T1800Z/
/TERI3.1.ER.180927T0554Z.180927T0600Z.180927T0600Z.UU/
645 AM EDT Wed Sep 26 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Terre Haute.
* from late tonight to Thursday afternoon.
* At 5:30 AM Wednesday the stage was 10.6 feet. This is 2.0 to 2.5
feet higher than the observations from the old legacy gauge.
* Flood stage is 16.5 feet. This is 2.5 feet higher than flood stage
from the old legacy gauge.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tonight and continue to
rise to near 16.5 feet by late tonight. It will fall below flood
stage by late tonight.
* At 16.5 feet...Flood waters begin to enter the two breaks in the
Honey Creek Levee maintained by the Honey Creek Levee Association.
These two breaks occurred during the April 2013 flood.
&&
LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
3945 8747 3960 8741
$$2 follow-up statements
113
WGUS83 KIND 261515
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1115 AM EDT Wed Sep 26 2018
...A Flood Warning continues for portions of the following waterways
in Indiana...
Wabash River...Wildcat Creek...
.Lowland flooding will develop quickly today along portions of the
Wabash River between Montezuma and Terre Haute. Flooding will spread
as far downstream as Riverton. River crests will be 1 to 2 feet
higher than levels seen in late August and the first half of
September. Flooding will continue along Wildcat Creek near Lafayette
through tomorrow.
Locally heavy rains of 2 to 4 inches fell since Monday in portions
of east central Illinois and west central Indiana.
Significant flooding is not expected. Flooding will affect some
local roads, low agricultural land and some river parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC121-165-167-271017-
/O.EXT.KIND.FL.W.0240.000000T0000Z-180927T1017Z/
/MTZI3.1.ER.180926T1145Z.180926T1445Z.180926T2217Z.NO/
1115 AM EDT Wed Sep 26 2018
The Flood Warning continues for
The Wabash River at Montezuma.
* until Thursday morning.
* At 10:45 AM Wednesday the stage was 14.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will continue to fall to below flood stage by this
evening.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$
ILC023-033-INC153-167-271515-
/O.EXT.KIND.FL.W.0241.180926T2327Z-180927T2100Z/
/TERI3.1.ER.180926T2327Z.180927T0000Z.180927T0900Z.UU/
1115 AM EDT Wed Sep 26 2018
The Flood Warning continues for
The Wabash River at Terre Haute.
* from this evening to Thursday afternoon.
* At 10:30 AM Wednesday the stage was 13.1 feet. This is 2.0 to 2.5
feet higher than the observations from the old legacy gauge.
* Flood stage is 16.5 feet. This is 2.5 feet higher than flood stage
from the old legacy gauge.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 16.6 feet by late tonight. It will fall below flood
stage by late tonight.
* At 16.5 feet...Flood waters begin to enter the two breaks in the
Honey Creek Levee maintained by the Honey Creek Levee Association.
These two breaks occurred during the April 2013 flood.
&&
LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
3945 8747 3960 8741
$$
ILC033-101-INC083-153-271515-
/O.EXT.KIND.FL.W.0243.180927T0300Z-180928T1030Z/
/HUTI2.1.ER.180927T0300Z.180927T0600Z.180927T2230Z.NO/
1015 AM CDT Wed Sep 26 2018
The Flood Warning continues for
The Wabash River at Hutsonville Legacy Power Plant Site.
* from this evening to Friday morning.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to rise above flood stage this evening,
crest at 16.6 feet late tonight, and then fall below flood stage by
Thursday afternoon.
* At 16.0 feet...Old Darwin Road and a few low rural roads between
York and Hutsonville, Illinois begin to flood. Agricultural
flooding begins along portions of the river.
&&
LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
3922 8762 3932 8763
$$
ILC033-101-INC083-153-271515-
/O.EXT.KIND.FL.W.0244.180927T1200Z-180928T1338Z/
/RVTI3.1.ER.180927T1200Z.180927T1800Z.180928T0138Z.NO/
1115 AM EDT Wed Sep 26 2018
The Flood Warning continues for
The Wabash River at Riverton.
* from Thursday morning to Friday morning.
* At 11:00 AM Wednesday the stage was 7.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue
to rise to near 15.3 feet by Thursday evening. It will fall below
flood stage by Thursday evening.
* At 16.0 feet...Some agricultural lands underwater. A few rural
roads in Crawford County, Illinois close as water backs up Minnow
Slough. High water affects campground at Leaverton Park in
Palestine. A few private roads near the Gill Township levee in
Sullivan County may flood. Water level is at the top of most
makeshift levees.
&&
LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
3898 8759 3913 8767
$$
INC157-271040-
/O.EXT.KIND.FL.W.0242.000000T0000Z-180927T1040Z/
/LYTI3.1.ER.180926T1121Z.180926T1800Z.180927T0440Z.NO/
1115 AM EDT Wed Sep 26 2018
The Flood Warning continues for
The Wildcat Creek near Lafayette.
* until Thursday morning.
* At 10:45 AM Wednesday the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 11.2 feet by this afternoon then
begin falling. It will fall below flood stage late tonight.
* At 10.0 feet...Flooding of lowland areas in progress in portions of
Tippecanoe County.
&&
LAT...LON 4047 8645 4042 8681 4046 8689 4048 8687
4045 8682 4050 8645
$$528
WGUS83 KIND 270120
FLSIND
Flood Statement
National Weather Service Indianapolis IN
920 PM EDT Wed Sep 26 2018
...The Flood Warning is no longer in effect for a portion of the
following waterway in Indiana...
Wabash River...
.The Wabash River at Terre Haute in west central Indiana is no
longer expected to reach flood stage, and should instead crest
around half a foot below late tonight. Upon cresting, the river is
expected to fall for the foreseeable future.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
ILC023-033-INC153-167-270150-
/O.CAN.KIND.FL.W.0241.000000T0000Z-180927T2100Z/
/TERI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
920 PM EDT Wed Sep 26 2018
The Flood Warning is cancelled for
The Wabash River at Terre Haute.
* At 8:15 PM Wednesday the stage was 15.5 feet. This is 2.0 to 2.5
feet higher than the observations from the old legacy gauge.
* Flood stage is 16.5 feet. This is 2.5 feet higher than flood stage
from the old legacy gauge.
* Forecast...It will crest below flood stage at 16.1 feet late
tonight.
&&
LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
3945 8747 3960 8741
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Sep 26, 3:11 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 26, 3:11 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 411 AM EDT Wed Sep 26 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 255 AM EDT Wed Sep 26 2018 An exiting cold front could bring a few lingering showers to central Indiana this morning. A couple of additional fronts could bring some rain to parts of the area Saturday night and again Monday night into Tuesday. Otherwise high pressure will provide dry conditions. Temperatures will be below normal into the weekend, with above normal temperatures returning for early next week. && .NEAR TERM...(Today) Issued at 255 AM EDT Wed Sep 26 2018 A cold front was moving into central Indiana early this morning. Scattered showers were across the eastern half of the area, with another area of showers and isolated thunderstorms across central Illinois and Missouri. The area of showers across Illinois at the moment will be weakening and pushing across portions of central Indiana at 12Z. Some lingering frontogenetical forcing could also produce some light showers. Thus will go with some slight chance PoPs many areas at 12Z. These will quickly fade out those as forcing shifts east of the area and drier air works in. Will go dry all areas by 14Z. As the drier air moves in, clouds will decrease for much of the day. Some high clouds may return before 00Z. With some sunshine expected today, went at or above the model blend for high temperatures. && .SHORT TERM...(Tonight through Friday night) Issued at 255 AM EDT Wed Sep 26 2018 Models are close enough that the model blend initialization was accepted for most items. High pressure will keep the area dry tonight into Thursday night. An upper trough and a surface wave riding along the old cold front to the south will bring some clouds to the area tonight into Thursday. At the moment it looks like Thursday night will be mostly clear. On Friday into Friday night another cold front will move in from the north. This front won't have much moisture to work with, but can't rule out an isolated shower with it. However, at the moment feel that odds of any showers are too low to mention. Will just go with an increase in clouds. Temperatures will be below normal through the period. && .LONG TERM /Saturday through Tuesday Night/... Issued at 323 AM EDT Wed Sep 26 2018 Most of the first half of the extended period will be dry with high pressure over the Great Lakes, Ohio Valley, and northeast U.S. regions. However, the only caveat will be low rain chances across the northern counties on Saturday afternoon as forcing strengthens with a 130 kt upper level jet projecting into the Upper Midwest. As far as the second half of the extended period, the dry conditions will continue through Monday morning. But, moisture will start increasing from the south by Monday afternoon as a warm front moves in from the southwest. This warm surge will bump high temperatures into the upper 70s/low 80s for Monday and Tuesday after below normal temperatures on Saturday and Sunday. This warm and humid environment will also be favorable for some embedded thunder on Monday and Tuesday. After the warm front pushes farther north on Tuesday night, the thunderstorm threat will end though with just some residual rain showers. && .AVIATION /Discussion for the 26/09Z TAF Update/... Issued at 409 AM EDT Wed Sep 26 2018 Update... Conditions have improved to VFR levels for now, also shifted winds from 270 degrees to 300 degrees at KIND. Previous Discussion... Restrictions will continue at times tonight with improvements expected Wednesday morning as drier air builds in. Convection will continue to impact the terminals over the next 4 to 6 hours ahead of a cold front moving into the region from the northwest. Will continue to handle the convection via a VCTS mention considering the scattered coverage but any shower or storm that moves across a terminal will produce restrictions...potentially IFR or lower for a brief period. While ceilings have largely been VFR this evening...model soundings show they should slip back to MVFR and possibly IFR overnight along and ahead of the front which will pass the terminals between 08 and 12Z. Much drier air will build into the region once the front passes as winds flip around to northwest. Expect rapid clearing Wednesday morning with just scattered VFR clouds the rest of the day Winds should remain around 10kts the first half of the day before dropping back during the afternoon as the high builds in. Could see some periodic gusts in the morning as well. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....TDUD AVIATION...Ryan/TDUD
Hazardous weather outlook, Sep 26, 3:10 AM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 410 AM EDT Wed Sep 26 2018 INZ021-028>031-035>049-051>057-060>065-067>072-270815- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 410 AM EDT Wed Sep 26 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: A departing cold front could bring a few showers this morning. Cooler and drier air will move in this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorms are possible over all or parts of the area Monday into Tuesday. Lightning is a threat from any thunderstorm. Discussion: A cold front could bring some thunderstorms to the area early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 6:46 AM CDT | River Flood Warning | IND | Crawford, Lawrence | 50 hr |
| Sep 26, 6:46 AM CDT | River Flood Warning | IND | Crawford, Lawrence | 54 hr |
| Sep 25, 7:05 PM CDT | Special Weather Statement | IND | Montgomery | 40 min |
| Sep 26, 2:17 AM CDT | Areal Flood Advisory | IND | Hendricks | 7 hr |
| Sep 26, 5:45 AM CDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 34 hr |
| Sep 26, 6:08 AM CDT | River Flood Warning | IND | Tippecanoe | 23 hr |
Nearby
River Flood Warnings in Illinois, 2018River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.